Funnel Cloud, Ouachita
- When
- April 7, 9:30 PM CST
- Where
- Ouachita County, Sterlington
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.478, -92.155 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 7, 7:01 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 801 PM CDT FRI APR 7 2006 .DISCUSSION... A MINOR GLITCH IN THAT TORNADO WATCH 169 DID NOT INCLUDE OUR EASTERN ZONES WHEN IT WAS MEANT TO...SO TO COVER THIS OUR TORNADO WATCH 167 WAS EXPANDED TO INCLUDE ALL AREAS IN OUR CWA THAT WAS UNDER EXPIRING WATCH NUMBER 163. CLEAR? TO CLARIFY...TORNADO WATCH 167 IN EFFECT UNTIL 1 AM HAS BEEN EXPANDED EASTWARD TO INCLUDE ALL COUNTIES AND PARISHES THAT WERE ORIGINALLY UNDER WATCH 163. NOW EVERY COUNTY AND PARISH IN OUR CWA THAT IS UNDER A TORNADO WATCH IS UNDER 167...UNTIL 1 AM. WIND ADVISORY HAS EXPIRED...A FEW MINOR TWEAKS TO WEATHER AND POPS FOR SIMPLIFICATION AND TO TAKE INTO ACCOUNT CURRENT RADAR ECHOES. HIGHEST POPS SCTRL AR AND NCTRL LA THIS EVENING...CHANCE POPS FOR ALL AREAS UNDER THE WATCH. && .PRELIMINARY POINT TEMPS/POPS... SHV 55 66 48 72 / 30 0 0 0 MLU 58 66 46 70 / 50 0 0 0 DEQ 51 66 42 73 / 10 0 0 0 TXK 54 67 46 71 / 20 0 0 0 ELD 55 63 43 72 / 50 0 0 0 TYR 52 69 49 72 / 20 0 0 0 GGG 53 66 46 72 / 20 0 0 0 LFK 55 70 48 74 / 30 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1216 PM CDT FRI APR 7 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1216 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... GENERALLY SOUTH AND EAST OF THE INTERSTATE 30 CORRIDOR. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY EAST OF A LINE FROM NATCHITOCHES LOUISIANA TO EL DORADO ARKANSAS. HAIL GREATER THAN THREE QUARTERS OF AN INCH AND ISOLATED TORNADOES ARE THE MAIN SEVERE WEATHER RISKS. HOWEVER...DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR WILL ALSO BE POSSIBLE. A COLD FRONT HAS MOVED TOWARD THE INTERSTATE 30 CORRIDOR EARLY THIS AFTERNOON. A POWERFUL DISTURBANCE...IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL SWEEP ACROSS THE RED RIVER VALLEY AND INTO THE FOUR STATE REGION AND RESULT IN THUNDERSTORM DEVELOPMENT. THE COMBINATION OF STRONG JET STREAM DYNAMICS...A COLD FRONT...AND A VERY WARM...MOIST...AND UNSTABLE AIRMASS...WILL ALLOW SOME OF THE THUNDERSTORMS TO BECOME SEVERE. THE RISK OF SEVERE WEATHER IS GREATER FROM SOUTH CENTRAL ARKANSAS INTO CENTRAL LOUISIANA...WHERE SLIGHTLY HIGHER AMOUNTS OF MOISTURE ARE PRESENT. THE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TO END TONIGHT...AS A SECONDARY COLD FRONT SWINGS THROUGH THE FOUR STATE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. BUTTS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG COTTON VALLEY 32.81N 93.42W
04/07/2006 WEBSTER LA LAW ENFORCEMENT
POWERLINES...TREES DOWN.
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG HAUGHTON 32.53N 93.51W
04/07/2006 BOSSIER LA LAW ENFORCEMENT
NUMEROUS TREES DOWN...ONE THROUGH RESIDENTIAL ROOF.
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL MINDEN 32.62N 93.28W
04/07/2006 E0.88 INCH WEBSTER LA LAW ENFORCEMENT
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL FARMERVILLE 32.77N 92.40W
04/07/2006 E0.75 INCH UNION LA CO-OP OBSERVER
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST FARMERVILLE 32.77N 92.40W
04/07/2006 E60 MPH UNION LA CO-OP OBSERVER
&&
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 3 SW HOMER 32.76N 93.10W
04/07/2006 E1.00 INCH CLAIBORNE LA PUBLIC
&&
JDThe Shreveport radar (KSHV), 158 km away, was scanning. The volume nearest the first event began at 03:27 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496623.